Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 3, NWS Little Rock, AR

February 16, 2006Fulton County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 16, 2006, 4:52 PM CST for Fulton County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2006, 4:52 PM CST (22:52 UTC)
Expired
Feb 16, 2006, 5:15 PM CST
In force
23 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Fulton County, AR

The radar

The Springfield radar (KSGF), 176 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 1:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 530 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 162252
TORLZK
ARC049-162315-
/O.NEW.KLZK.TO.W.0003.060216T2252Z-060216T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CST THU FEB 16 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 515 PM CST

* AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
  MOKO...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  FRYATT AROUND 455 PM CST...

&&

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR NORTH CENTRAL ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST THURSDAY EVENING FOR WESTERN ARKANSAS.

LAT...LON 3649 9184 3637 9184 3634 9148 3648 9146

$$

56

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 16, 4:00 PM CST, 52 minutes earlier.

Area forecast discussion, Feb 16, 4:00 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST THU FEB 16 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
A VERY IMPRESSIVE COLD FRONT WILL BE MOVING THROUGH ARKANSAS
TONIGHT. OBS FROM THIS AFTERNOON WERE SHOWING A VERY IMPRESSIVE
BAROCLINIC ZONE ALONG THE FRONT...WITH TEMPS IN THE 70S AHEAD AND
30S/40S BEHIND. AS THE FRONT MOVES THROUGH ARKANSAS TONIGHT...TEMPS
WILL LIKELY DROP 30+ DEGREES IN THE SPAN OF AN HOUR. DEWPOINTS AHEAD
OF THE FRONT WERE APPROACHING THE LOW 60S THIS AFTERNOON. THE
MOISTURE WAS RATHER SHALLOW THOUGH...AND A GOOD CAP WAS SPREAD OUT
AHEAD OF THE FRONT. THIS MIGHT INHIBIT WIDESPREAD SEVERE WEATHER
WITH THE FRONT THIS EVENING...THOUGH I WOULDN/T BE SURPRISED IF A
FEW WARNINGS BEING ISSUED. THE LINE OF SHOWERS/STORMS WILL TO RIDE
THE FRONT AS IT GETS INTO SOUTHEAST ARKANSAS BY 12Z. THE MOST LIKELY
AREA FOR ANY SEVERE WEATHER WOULD BE NC AND NE AR...WHERE FORCING
WILL BE A LITTLE STRONGER AND INSTABILITY A LITTLE GREATER.

CANADIAN HIGH MOVES IN OVERNIGHT. WINDS WILL REMAIN GUSTY BEHIND THE
FRONT...WHICH WILL ALLOW COLD AIR TO QUICKLY MOVE INTO PLACE.
LOWERED MINS FOR FRIDAY MORNING A LITTLE FROM GOING FORECAST AS GOOD
MODEL AGREEMENT ON THE COLD AIR INCREASED CONFIDENCE. HIGHS FOR
FRIDAY LOOKED ON TARGET. KEPT MENTION OF JUST SLIGHT POPS ACROSS FAR
S AR FRIDAY AS STATIONARY FRONT LURKS IN THE AREA.

COLDER AIRMASS WL CONT TO ADVECT SWD INTO AR ON FRI. LOOKS LIKE WE
WILL BE IN A LULL IN REGARDS TO PRECIP FOR MUCH OF FRI. NEXT UPPER
IMPULSE IS PROGGED TO APCH THE AREA FROM THE W FRI NGT...WITH A
MIXED BAG OF PRECIP EXPECTED TO OVERSPREAD THE REGION. STILL EXPECT
A MOSTLY SNOW ACRS NRN AR THRU MIDDAY SAT WITH 1 TO 3 INCHES
POSSIBLE. A MIXTURE OF SLEET AND FRZG RAIN WL AFFECT CNTRL THIRD OF
AR AND RAIN...MIXED WITH SLEET...OVR SRN AR. FIRST ROUND OF PRECIP
WL TAPER OFF FROM THE W LATER SAT AFTN. THUS...HAVE POSTED A WINTER
STORM WATCH FOR MUCH OF FRI NGT AND SAT FOR ALL BUT THE EXTREME SRN
PART OF THE FA.

LOOKING AT ANOTHER UPPER SYS MOVG INTO THE REGION SUN AND SUN NGT...
RESULTING IN MORE WINTRY WX OVR MUCH OF THE FA. ADDITIONAL HEADLINES
WL LIKELY BE NECESSARY WITH LATER FCSTS.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
FAST ZONAL FLOW WILL CONTINUE ACROSS THE SOUTHERN PART OF THE
COUNTRY. ENERGY WILL RIPPLE WITHIN THE FLOW...BUT TIMING OF
INDIVIDUAL FEATURES WILL BE DIFFICULT. ONE SHORTWAVE WILL SLIDE EAST
TOWARD THE STATE WEDNESDAY...BUT TO OUR NORTH...SO ITS EFFECT WILL
BE LESSENED SOMEWHAT. THE SURFACE PATTERN FOR MONDAY WILL SEE AN END
TO THE MIXED WINTRY WEATHER. A HIGH WILL MOVE ACROSS THE STATE FROM
THE WEST QUICKLY...PUSHING DRY AIR OVER THE STATE FROM 00Z TUESDAY
THROUGH 00Z WEDNESDAY. THERE WILL BE A LIMITED RETURN OF MOISTURE
FROM THE GULF DURING THE DAY WEDNESDAY AS A MOSTLY DRY FRONT WILL
GATHER STRENGTH OVER THE SOUTHERN PLAINS AND PUSH EAST QUICKLY AS
WELL IN RESPONSE TO THE FAST MOVING SHORTWAVE ALOFT. DRY FORECAST
WEDNESDAY NIGHT THROUGH THURSDAY...BUT ANOTHER SLUG OF MOISTURE WILL
BE POISED JUST TO OUR WEST ONCE MORE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

WINTER STORM WATCH FROM 6 PM FRIDAY TO NOON SATURDAY FOR ARZ003-
ARZ004-ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-
ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-
ARZ034-ARZ037-ARZ038-ARZ039.

WINTER STORM WATCH FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY FOR
ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-
ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064.
&&

SHORT TERM...220/44 / LONG TERM...32
Hazardous weather outlook, Feb 16, 2:30 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST THU FEB 16 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
230 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM AND COLD FRONT WILL PUSH ACROSS ARKANSAS LATER TODAY
AND THIS EVENING. AHEAD OF THE FRONT...STRONG AND GUSTY SOUTHWEST
WINDS WILL BE NOTED WITH WIND SPEEDS MOSTLY BETWEEN 15 AND 25 MPH.
GUSTS WILL BE AS HIGH AS 35 MPH.

GIVEN THE WINDY CONDITIONS...A LAKE WIND ADVISORY HAS BEEN POSTED
TODAY FOR MUCH OF ARKANSAS. THE WINDS WILL CAUSE CHOPPY CONDITIONS
ON AREA LAKES...WITH BOATERS ADVISED TO USE CAUTION.

THE COLD WILL FRONT WILL ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS THROUGH THIS EVENING. SOME OF THESE STORMS COULD
POSSIBLY BE TORNADIC BUT LARGE HAIL AND STRONG DAMAGING WINDS ARE
THE PRIMARY CONCERN. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR
ROUGHLY THE WESTERN HALF OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MUCH COLDER AIR WILL SPREAD ACROSS THE REGION BEHIND THE FRONT TO
BEGIN THE WEEKEND. THE COLD AIR WILL BE SHALLOW...BUT TEMPERATURES
WILL BE 30 TO 40 DEGREES COOLER THAN ON THURSDAY. IN FACT...
TEMPERATURES MAY REMAIN BELOW FREEZING IN MUCH OF NORTHERN AND
CENTRAL ARKANSAS FROM SATURDAY THROUGH SUNDAY AND INTO MONDAY
MORNING.

THE FRONT BRINGING THE COLD AIR WILL STALL ALONG THE GULF COAST. A
SYSTEM ALOFT FROM THE PLAINS WILL INTERACT WITH THE FRONT LATE
FRIDAY NIGHT AND SATURDAY...WITH LOTS OF CLOUDS AND PRECIPITATION
DEVELOPING. JUST ABOVE THE SHALLOW COLD AIR...THERE WILL BE A WARM
LAYER ALOFT. PRECIPITATION WILL FALL THROUGH THE WARM LAYER AS RAIN
BUT WILL FREEZE AS IT REACHES THE GROUND.

FREEZING RAIN AND SLEET ARE IN THE FORECAST ACROSS MUCH OF NORTHERN
AND CENTRAL ARKANSAS FRIDAY NIGHT INTO SATURDAY. TOWARD THE MISSOURI
BORDER...THE COLD AIR MAY BE DEEP ENOUGH FOR SOME LIGHT SNOW...WITH
MAINLY RAIN TOWARD THE LOUISIANA BORDER WHERE TEMPERATURES REMAIN
ABOVE THE FREEZING MARK.

THERE MAY BE A LULL IN THE PRECIPITATION SATURDAY AFTERNOON AS
ARCTIC HIGH PRESSURE NEARS THE AREA FROM THE NORTHWEST. HOWEVER...AS
THE HIGH MOVES SLOWLY EAST SATURDAY NIGHT...WARM AND MOIST AIR WILL
ATTEMPT TO HEAD TOWARD ARKANSAS BEHIND THE HIGH...AND WILL OVERRUN
COLD AIR ACROSS THE STATE. THE RESULT WILL BE MORE CLOUDS AND
ANOTHER ROUND OF WINTRY PRECIPITATION INTO SUNDAY.

THIS SECOND ROUND OF PRECIPITATION WILL BE MOSTLY IN THE FORM OF
FREEZING RAIN AND SLEET ACROSS NORTHERN AND CENTRAL SECTIONS OF THE
STATE...WITH RAIN IN THE SOUTH. ICY PRECIPITATION MAY LINGER INTO
THE FIRST PART OF PRESIDENTS DAY.

GIVEN THE LONG TERM DURATION OF FREEZING RAIN AND SLEET THIS
WEEKEND...A MAJOR ICE STORM MAY BE IN THE WORKS. ROADS WILL LIKELY
BECOME TREACHEROUS...WITH PERHAPS ENOUGH ICE TO DOWN TREES AND POWER
LINES AND CAUSE WIDESPREAD POWER OUTAGES. PEOPLE IN ARKANSAS ARE
ADVISED TO MONITOR LATER FORECASTS...AND SHOULD BE PREPARED FOR
LATER WATCHES AND WARNINGS.

A NEW AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTHWEST ON PRESIDENTS DAY. THE HIGH WILL FORCE THE STALLED FRONT
ALONG THE GULF COAST TO MOVE AWAY...WITH PRECIPITATION FINALLY
ENDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

56

In the hours before

Local storm report, Feb 16, 3:45 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 W BATAVIA             36.25N 93.29W
02/16/2006  E1.00 INCH       BOONE              AR   LAW ENFORCEMENT

0332 PM     HAIL             BATAVIA                 36.25N 93.22W
02/16/2006  M0.88 INCH       BOONE              AR   TRAINED SPOTTER

0338 PM     HAIL             1 N HARRISON            36.26N 93.12W
02/16/2006  M1.00 INCH       BOONE              AR   PUBLIC

0335 PM     HAIL             1 W HARRISON            36.24N 93.14W
02/16/2006  M0.88 INCH       BOONE              AR   LAW ENFORCEMENT

&&

22
Local storm report, Feb 16, 4:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             10 N MOUNTAIN HOME      36.48N 92.38W
02/16/2006  E0.75 INCH       BAXTER             AR   TRAINED SPOTTER

            PENNY SIZED HAIL COVERING THE GROUND.

0425 PM     TSTM WND DMG     CLARKRIDGE              36.47N 92.35W
02/16/2006                   BAXTER             AR   TRAINED SPOTTER

            TREES DOWN.

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:33 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more28 hr
Feb 16, 3:20 PM CSTSevere Thunderstorm WarningLZKBoone25 min
Feb 16, 3:20 PM CSTWinter Storm WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more24 hr
Feb 16, 3:43 PM CSTSevere Thunderstorm WarningLZKBoone, Marion47 min
Feb 16, 3:51 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton39 min
Feb 16, 3:56 PM CSTSevere Thunderstorm WarningLZKBaxter, Marion49 min
Feb 16, 4:23 PM CSTSevere Thunderstorm WarningLZKFulton52 min
Feb 16, 4:32 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy43 min
Feb 16, 5:09 PM CSTSevere Thunderstorm WarningLZKSharp21 min
Feb 16, 5:15 PM CSTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren45 min
Feb 16, 5:58 PM CSTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren47 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.